By Topic

Decomposition of Permutation Networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
H. R. Ramanujam ; Jet Propulsion Laboratory, California Institute of Technology, Pasadena, Calif. 91103.

The problem of decomposing an arbitrary permutation of a large number of elements into a number of permutations of smaller numbers of elements has become important recently in rearrangeable switching networks and in interconnectors for computer peripheral and processing units. Opferman and Tsao-Wu have published an algorithm for decomposing an arbitrary permutation of n = d × q elements into d permutations of q elements each and (2q - 1) permutations of d elements each. The following is a modified version of their algorithm, wherein a matrix, called the allocator matrix, each of whose elements is a set of integers, is used for obtaining the d permutations of q elements each; and a simpler way of obtaining the (2q - 1) permutations of d elements each is given. The modified algorithm is similar to the backtrack procedure in combinatorics and leads directly to an APL program for any divisor d of n.

Published in:

IEEE Transactions on Computers  (Volume:C-22 ,  Issue: 7 )